| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994)
| Date of Event |
09/27/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42532006702 - tibia cemented 5 degree stemmed right size d - 63521573.42521400511 - articular surface fixed bearing posterior stabilized (ps) right 11 mm height - 62679462.66017773 - palacos r+g 2x20 - 88444753.Foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02971 and 0002648920-2021-00354.
Event or Problem Description
It was reported a patient underwent an initial knee arthroplasty and was subsequently revised approximately 3 years later due to pain and increasing varus deformity.Bone scans indicated loosening of femoral component.This was confirmed at time of surgery where tibial component was still well fixed.The femoral component, tibial tray, articular surface with stem offset, and patella were exchanged without complications.Attempts have been made and no further information has been provided.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified foreign material on the implant.On the tibial and femoral components cement can be seen as well still attached.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: increasing pain increasing varus deformity; ct scan confirms loosening of femoral component, no loosening seen of tibial component; revision operation notes: femoral component grossly loose with damage to art surface, tibia well fixed, patella resurfaced.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.